Alert archive / Arkansas / Severe Thunderstorm Warnings in 2022

Severe Thunderstorm Warning 285, NWS Tulsa, OK

August 28, 2022Crawford County, Sebastian County, Arkansas

NWS Tulsa, OK issued this severe thunderstorm warning at Aug 28, 2022, 5:37 PM CDT for Crawford County, Sebastian County, Arkansas. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 28, 2022, 5:37 PM CDT (22:37 UTC)
Expired
Aug 28, 2022, 6:03 PM CDT
In force
26 min
Issued by
NWS Tulsa, OK
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Crawford County, AR, Sebastian County, AR

The radar

The Western Arkansas radar (KSRX), 23 km from the middle of the area, began a volume at 22:40 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Dec 31, 10:35 PM CSTSevere Thunderstorm WatchSPC353 days

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 10.6 hours before the alert went out and 167 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2022-08-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 950 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2022-08-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 152 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
950 J/kg
Mixed-layer CIN
-40 J/kg
Mixed-layer LCL
913 m above ground
0-6 km bulk shear
25 kt
0-1 km storm-relative helicity
152 m²/s²
0-3 km storm-relative helicity
127 m²/s²
Significant tornado parameter
0.4
Supercell composite
2.9

Open this sounding in Storm Lab

The text

As transmitted.

294 
WUUS54 KTSA 282237
SVRTSA
ARC033-131-282315-
/O.NEW.KTSA.SV.W.0285.220828T2237Z-220828T2315Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Tulsa OK
537 PM CDT Sun Aug 28 2022

The National Weather Service in Tulsa has issued a

* Severe Thunderstorm Warning for...
  South central Crawford County in northwestern Arkansas...
  Northern Sebastian County in west central Arkansas...

* Until 615 PM CDT.

* At 537 PM CDT, a severe thunderstorm was located 4 miles northeast
  of Barling, moving northeast at 15 mph.

  HAZARD...60 mph wind gusts and quarter size hail.

  SOURCE...Radar indicated.

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees.

* Locations in or near the path include...
  Fort Smith...                     Van Buren...
  Alma...                           Barling...
  Lavaca...                         Dyer...
  Kibler...                         Central City...
  Concord...                        Shibley...

This includes the following highways,
 Interstate 40 in Arkansas between mile markers 7 and 18.
 Interstate 540 between mile markers 1 and 8.
 Interstate 49 between mile markers 22 and 25.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3545 9407 3538 9408 3527 9425 3538 9439
      3557 9422 3546 9404
TIME...MOT...LOC 2237Z 222DEG 12KT 3538 9427 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$
2 follow-up statements
102 
WWUS54 KTSA 282249
SVSTSA

Severe Weather Statement
National Weather Service Tulsa OK
549 PM CDT Sun Aug 28 2022

ARC033-131-282315-
/O.CON.KTSA.SV.W.0285.000000T0000Z-220828T2315Z/
Crawford AR-Sebastian AR-
549 PM CDT Sun Aug 28 2022

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM CDT
FOR SOUTH CENTRAL CRAWFORD AND NORTHEASTERN SEBASTIAN COUNTIES...

At 549 PM CDT, a severe thunderstorm was located 5 miles northeast of
Barling, moving northeast at 10 mph.

HAZARD...60 mph wind gusts.

SOURCE...Radar indicated.

IMPACT...Expect damage to roofs, siding, and trees.

Locations in or near the path include...
Fort Smith...                     Van Buren...
Alma...                           Barling...
Lavaca...                         Dyer...
Kibler...                         Central City...
Concord...                        Shibley...

This includes the following highways,
 Interstate 40 in Arkansas between mile markers 7 and 18.
 Interstate 540 between mile markers 1 and 4.
 Interstate 49 between mile markers 22 and 25.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3545 9407 3538 9408 3530 9426 3540 9437
      3557 9422 3546 9404
TIME...MOT...LOC 2249Z 222DEG 9KT 3540 9425 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$
266 
WWUS54 KTSA 282303
SVSTSA

Severe Weather Statement
National Weather Service Tulsa OK
603 PM CDT Sun Aug 28 2022

ARC033-131-282313-
/O.CAN.KTSA.SV.W.0285.000000T0000Z-220828T2315Z/
Crawford AR-Sebastian AR-
603 PM CDT Sun Aug 28 2022

...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL CRAWFORD AND
NORTHEASTERN SEBASTIAN COUNTIES IS CANCELLED...
                
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning has been cancelled.  However gusty winds and
heavy rain are still possible with this thunderstorm.

LAT...LON 3545 9407 3538 9408 3530 9426 3540 9437
      3557 9422 3546 9404
TIME...MOT...LOC 2303Z 222DEG 12KT 3544 9421 

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 28, 1:14 PM CDT, 4 hours 23 minutes earlier.

Area forecast discussion, Aug 28, 1:14 PM CDT, 4 hours 23 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
114 PM CDT Sun Aug 28 2022

...New SHORT TERM, LONG TERM...

.SHORT TERM...
(Thru Tonight)
Issued at 114 PM CDT Sun Aug 28 2022

Persistent band of mid level cloudiness has slowed diurnal heating
across much of NE OK into far NW AR so far today, but satellite
trends are showing more breaks in the clouds. The latest CAMs are
not all that excited regarding coverage of afternoon/evening storm
development, and favor the area behind the mid-level cloud band to
the west and the eastern/southern areas ahead of it where more
insolation is occurring. Any storms that can develop should have
2-3k j/kg of cape, 2+" PWATs and around 20kts of 500mb flow near
the base of a passing shortwave trough to work with. Water-loaded
downdrafts could produce severe microbursts beneath the
taller/stronger cells. The HREF PMM QPF continues to indicate the
potential for locally heavy rainfall as well, which makes sense
given the PWATs in place.

Lacy

&&

.LONG TERM...
(Monday through Sunday)
Issued at 114 PM CDT Sun Aug 28 2022

Locally heavy rainfall potential will linger thru Monday morning,
though coverage should be low. The latest blended guidance has
backed off from the likely PoPs for Monday afternoon, with the
NAM again fairly sparse across our area and HRRR showing more
spotty coverage. As was mentioned yesterday, a frontal boundary
will still be to the north over KS during the afternoon, with
storms expected to focus along it. Some of this activity may drop
south into NE OK Monday evening. Storm chances will continue
Tuesday as the boundary moves south across the region, lowest
north highest south. Drier deep layer airmass behind the front
will bring tranquil weather for the remainder of the week. Low
rain/storm chances will return by next weekend as moisture returns
from the south.

Lacy

&&

.AVIATION...
(18Z TAFS)
Issued at 1214 PM CDT Sun Aug 28 2022

Isolated to widely scattered RA/TSRA is expected to develop this afternoon,
though coverage at any one TAF site will remain low. Will include VCTS at all
sites early in the period except KBVO and KFSM. Otherwise, VFR elements will
prevail at all sites through the valid period.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   76  94  73  93 /  20  40  30  20
FSM   76  93  74  95 /  30  30  30  30
MLC   74  92  71  93 /  10  30  30  40
BVO   72  94  68  93 /  20  40  40  20
FYV   72  88  66  91 /  20  30  30  20
BYV   73  88  69  91 /  20  40  30  20
MKO   73  91  71  92 /  30  30  30  30
MIO   73  91  69  92 /  20  40  40  20
F10   73  93  70  93 /  30  40  30  30
HHW   74  91  73  91 /   0  20  20  50

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...None.
AR...None.
&&

SHORT TERM...30
LONG TERM....30
AVIATION...23
Hazardous weather outlook, Aug 28, 4:55 PM CDT, 42 minutes before
Hazardous Weather Outlook
National Weather Service Tulsa OK
455 PM CDT Sun Aug 28 2022

ARZ001-002-010-011-019-020-029-OKZ049-053>076-291000-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
455 PM CDT Sun Aug 28 2022

This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.

.DAY ONE...This Evening and Tonight.

SEVERE THUNDERSTORM.
	RISK...Limited.
	AREA...Mainly Northeast Oklahoma.
	ONSET...Ongoing.

FLASH FLOOD.
	RISK...Limited.
	AREA...Mainly Northeast Oklahoma.
	ONSET...Ongoing.

HEAVY RAIN.
	RISK...Limited.
	AREA...Mainly Northeast Oklahoma.
	ONSET...Ongoing.

DISCUSSION...

Scattered strong thunderstorms will persist across portions of east-
central Oklahoma and west-central Arkansas before dissipating by mid
evening. Wind gusts approaching 60 mph and very heavy rainfall will
be possible in the stronger storms.

A severe thunderstorm cluster currently over north-central Oklahoma
could move east into portions of northeast Oklahoma this evening,
impacting areas west of Highway 75. This activity will likely
produce torrential rain and locally damaging winds in the stronger
storms.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Local Spotter Activation May Be Needed.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.
MONDAY...Thunderstorm Potential...Dangerous Heat Potential.
TUESDAY...Thunderstorm Potential.
WEDNESDAY through FRIDAY...No Hazards.
SATURDAY...Thunderstorm Potential.

EXTENDED DISCUSSION...
Scattered thunderstorms will once again occur Monday afternoon,
with a limited risk of severe downburst winds again. Storm
coverage will diminish Tuesday with the passage of a weak cold
front. A weak upper level storm system is forecast to develop over
the southern plains by next weekend bringing another chance of
thunderstorms to the area.

weather.gov/tulsa contains additional information.

In the hours before

Special weather statement, Aug 28, 4:58 PM CDT, 39 minutes before
Special Weather Statement
National Weather Service Tulsa OK
458 PM CDT Sun Aug 28 2022

OKZ072-076-282230-
Sequoyah OK-Le Flore OK-
458 PM CDT Sun Aug 28 2022

...A strong thunderstorm will impact portions of southeastern
Sequoyah and northeastern Le Flore Counties through 530 PM CDT...

At 458 PM CDT, Doppler radar indicated a strong thunderstorm 3 miles
northwest of Spiro, moving east at 25 mph.

HAZARD...Wind gusts of 50 to 55 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down small tree limbs and blow
         around unsecured objects.

Locations in or near the path include...
Muldrow...                        Roland...
Spiro...                          Cowlington...
Scullyville...                    Cottonwood...
Braden...

This includes Interstate 40 in Oklahoma between mile markers 320 and
324.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3517 9470 3533 9478 3542 9450 3528 9443
      3525 9444
TIME...MOT...LOC 2158Z 249DEG 21KT 3528 9466

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...55 MPH
Special weather statement, Aug 28, 5:12 PM CDT, 25 minutes before
Special Weather Statement
National Weather Service Tulsa OK
512 PM CDT Sun Aug 28 2022

OKZ070-073>075-282245-
Haskell OK-Pittsburg OK-Muskogee OK-Latimer OK-
512 PM CDT Sun Aug 28 2022

...Strong thunderstorms will impact portions of Haskell, northern
Latimer, northeastern Pittsburg and southeastern Muskogee Counties
through 545 PM CDT...

At 512 PM CDT, Doppler radar indicated strong thunderstorms along a
line extending from 2 miles west of Robbers Cave State Park to 3
miles east of Quinton to 4 miles southeast of Stigler. Movement was
east at 30 mph.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down small tree limbs and blow
         around unsecured objects.

Locations in or near the path include...
Wilburton...                      Stigler...
Quinton...                        Keota...
Red Oak...                        Mccurtain...
Whitefield...                     Kinta...
Briartown...                      Robbers Cave State Park...
Mc Curtain...                     Enterprise...
Lequire...                        Kanima...
Panola...                         Lewisville...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3494 9547 3519 9550 3534 9522 3533 9482
      3532 9481 3526 9482 3520 9487 3520 9493
      3514 9493 3510 9497 3486 9503
TIME...MOT...LOC 2212Z 268DEG 25KT 3498 9537 3514 9531 3522 9506

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
Local storm report, Aug 28, 5:16 PM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
516 PM CDT SUN AUG 28 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0452 PM     TSTM WND DMG     4 S CHECOTAH            35.41N 95.52W
08/28/2022                   MCINTOSH           OK   TRAINED SPOTTER

            POWER POLES/LINES DOWN NEAR ONAPA. TIME
            ESTIMATED FROM RADAR.

&&

CAS
Special weather statement, Aug 28, 5:18 PM CDT, 19 minutes before
Special Weather Statement
National Weather Service Tulsa OK
518 PM CDT Sun Aug 28 2022

OKZ059-282245-
Pawnee OK-
518 PM CDT Sun Aug 28 2022

...A strong thunderstorm will impact portions of west central Pawnee
County through 545 PM CDT...

At 517 PM CDT, Doppler radar indicated a strong thunderstorm near
Morrison, moving northeast at 20 mph. This storm may become severe.

HAZARD...Wind gusts of 50 to 55 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down small tree limbs and blow
         around unsecured objects. Minor damage to outdoor objects
         is possible.

Locations in or near the path include...
Sooner Lake...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3648 9699 3646 9697 3646 9695 3637 9678
      3628 9692 3633 9693 3633 9701 3634 9703
      3645 9703
TIME...MOT...LOC 2217Z 229DEG 19KT 3633 9703

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...55 MPH
Special weather statement, Aug 28, 5:28 PM CDT, 9 minutes before
Special Weather Statement
National Weather Service Tulsa OK
528 PM CDT Sun Aug 28 2022

ARZ019-029-282300-
Sebastian AR-Crawford AR-
528 PM CDT Sun Aug 28 2022

...A strong thunderstorm will impact portions of south central
Crawford and northern Sebastian Counties through 600 PM CDT...

At 528 PM CDT, Doppler radar indicated a strong thunderstorm over
Barling, moving northeast at 10 mph.

HAZARD...Wind gusts of 50 to 55 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down small tree limbs and blow
         around unsecured objects.

Locations in or near the path include...
Fort Smith...                     Van Buren...
Alma...                           Barling...
Lavaca...                         Fort Smith Regional Airport...
Kibler...                         Central City...
Concord...                        Shibley...

This includes the following highways,
 Interstate 40 in Arkansas between mile markers 8 and 13.
 Interstate 540 between mile markers 2 and 3, and between mile
markers 6 and 10.
 Interstate 49 near mile marker 22.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3525 9428 3536 9441 3552 9424 3542 9408
      3538 9408
TIME...MOT...LOC 2228Z 232DEG 10KT 3534 9428

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...55 MPH
Special weather statement, Aug 28, 5:31 PM CDT, 6 minutes before
Special Weather Statement
National Weather Service Tulsa OK
531 PM CDT Sun Aug 28 2022

OKZ072-076-282300-
Sequoyah OK-Le Flore OK-
531 PM CDT Sun Aug 28 2022

...Strong thunderstorms will impact portions of southeastern Sequoyah
and northeastern Le Flore Counties through 600 PM CDT...

At 531 PM CDT, Doppler radar indicated strong thunderstorms along a
line extending from 4 miles south of Muldrow to 4 miles west of
Spiro. These storms were nearly stationary.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down small tree limbs and blow
         around unsecured objects.

Locations in or near the path include...
Fort Smith...                     Pocola...
Muldrow...                        Spiro...
Arkoma...                         Bokoshe...
Moffett...                        Rock Island...
Scullyville...                    Cottonwood...
Braden...

This includes Interstate 40 in Oklahoma near mile marker 320.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3518 9445 3518 9481 3539 9461 3541 9443
      3533 9443
TIME...MOT...LOC 2231Z 262DEG 3KT 3535 9458 3526 9469

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 28, 4:34 PM CDTSpecial Weather StatementTSAFranklin26 min
Aug 28, 5:28 PM CDTSpecial Weather StatementTSASebastian32 min

Nearby

Severe Thunderstorm Warnings in Arkansas, 2022Every severe thunderstorm warning in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.